MAUDE Adverse Event Report: SEE H.10 MICRUSFRAME14 6MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 MICRUSFRAME14 6MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR140615
Medical Device Problem Codes Difficult To Position (1467); Premature Activation (1484); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.(b)(4).Concomitant med products: guidewire (chikai 14, asahi intecc), guiding catheter (6fr shuttle sheath), microcatheter (stryker, sl-10), detachment control box (dcb2).Initial reporter information such as the name, phone and email address are unknown.[conclusion]: the healthcare professional reported that during the coil embolization procedure targeting a vertically long aneurysm at the distal portion of the anterior cerebral artery (aca), the micrusframe14 6 mm x 15 cm (mfr140615 / s13658) was used the physician attempted to place the coil in the aneurysm but experienced positioning difficulty as the coil herniated in and out of the lesion.It was determined that the coil was oversize for the lesion.The coil prematurely detached in the microcatheter (stryker, sl-10) during the retrieval attempt even though current was not applied.The micrusframe14 coil remained in the microcatheter and as a result, both the coil and the microcatheter were removed using a foreign body removal catheter for vessels (covidien, goose neck snare).The micrusframe14 coil was replaced and the procedure was successfully completed without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.Investigation summary: the introducer was not returned.The proximal end connector and strain relief has been removed from the device positioning unit (dpu) and was not returned.The embolic coil is detached and was not returned.There are no apparent kinks or bends in the dpu core wire.The detachment fiber is broken.The resistance heating rh coil has not heated.There is blood visible on the rh coil and extended coil section of the dpu.Microscopic evaluation of the separated proximal end of the dpu suggests that the device was cut.A review of manufacturing documentation associated with this lot (s13658) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Investigation conclusion: the complaint that the embolic coil detached prematurely is confirmed.The rh coil has not heated and the detachment fiber is broken.The complaint of positioning difficulty cannot be confirmed from the condition of the returned device.The returned device is incomplete.The introducer, connector and strain relief, and embolic coil were not returned.The exact circumstances of the reported event are unknown, and the concomitant microcatheter was not returned.While the returned device does not show evidence of the application of excessive force, such as kinks in the dpu core wire, excessive force could have been applied to the device in the retraction direction, which would then not leave obvious indications on the returned device.Excessive retraction force, especially with the embolic coil constrained, could have caused the detachment fiber to break, releasing the embolic coil.However, without the return of the concomitant microcatheter and embolic coil, the cause of the reported event cannot be determined.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure targeting a vertically long aneurysm at the distal portion of the anterior cerebral artery (aca), the micrusframe14 6 mm x 15 cm (mfr140615 / s13658) was used the physician attempted to place the coil in the aneurysm but experienced positioning difficulty as the coil herniated in and out of the lesion.It was determined that the coil was oversize for the lesion.The coil prematurely detached in the microcatheter (stryker, sl-10) during the retrieval attempt even though current was not applied.The micrusframe14 coil remained in the microcatheter and as a result, both the coil and the microcatheter were removed using a foreign body removal catheter for vessels (covidien, goose neck snare).The micrusframe14 coil was replaced and the procedure was successfully completed without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.

Brand Name
MICRUSFRAME14 6MM X 15CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key7602254
Report Number3008114965-2018-00639
Device Sequence Number11118577
Product Code KRD
UDI-Device Identifier10886704078005
UDI-Public10886704078005
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue NumberMFR140615
Device Lot NumberS13658
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2018
Initial Date Received by Manufacturer 05/24/2018
Initial Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1